MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I-5B-S
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." another possible contributing factor to band deployment difficulty includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in band deployment difficulty.Band deployment difficulty can occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user that the "knot must be seated into hole or handle will not function properly." the instructions for use direct the user to "place handle in two-way position and loosen trigger cord slightly" if the band will not deploy.The user is then instructed to return the handle to the firing position and continue with deployment of the band(s).Prior to distribution, all 6 shooter saeed multi-band ligator are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." another possible contributing factor to band deployment difficulty includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in band deployment difficulty.Band deployment difficulty can occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user that the "knot must be seated into hole or handle will not function properly." the instructions for use direct the user to "place handle in two-way position and loosen trigger cord slightly" if the band will not deploy.The user is then instructed to return the handle to the firing position and continue with deployment of the band(s).Prior to distribution, all 6 shooter saeed multi-band ligator are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook 6 shooter saeed multi-band ligator.As reported in the doctor letter: "this is to certify that (b)(6).And my care of ogd [esophagogastroduodenoscopy] and evl [esophageal varices ligation].Cook band which used in procedure had already broken before use.So please replace it with reg." [mdr 1037905-2016-00161].As reported in dealer letter: "dear sir/madam, we had supplied mbl-6-i-5b-s to (b)(6)hospital (b)(6).During the procedure dr.(b)(6) fund faulty product twice.One time the band didn't work properly and another time one band was already outside the instrument open [mdr 1037905-2016-00161].Lot no [number]- w3650928 - didn't work properly.Lot no [number] w3639801- one single band was open from the instrument itself.[mdr 1037905-2016-00161].I am sending both the lot no [number] product.Kindly send us the replacement product.I have attached doctor's complaint letter.Please process this urgently.".

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5689060
Report Number1037905-2016-00160
Device Sequence Number10837576
Product Code MND
UDI-Device Identifier00827002268616
UDI-Public(01)00827002268616(17)161118(10)W3650928
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I-5B-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/30/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1